Hail, Harris
- When
- April 5, 6:20 PM EST
- Where
- Harris County, 6 mi W of Mulberry Grove
- Measured
- 0.75 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 32.667, -85.050
The public reported penny-sized hail one mile east of Goat Rock Dam on Lake Harding.
4 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before the first event at Apr 5, 3:03 PM EST, 3 hours 17 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 303 PM EST SAT APR 5 2003 .OVERVIEW...UPPER RIDGE IN EASTERN ATLANTIC WILL BEGIN TO BREAK DOWN NEXT FEW DAYS. THIS RIDGE IS WHAT BROUGHT US THE MILD TO WARM AND DRY WEATHER FOR THIS PAST WEEK. AS THIS RIDGE BREAKS DOWN...SOUTHEAST U.S. RIDGE AND WESTERN U.S. TROUGH WILL BEGIN TO MOVE EAST. WHAT THIS MEANS FOR US IS AN UPPER LEVEL TROUGH ON THE SOUTHEAST THIS COMING WEEK...WITH COOLER TEMPS AND ABOVE NORMAL RAINFALL. .SHORT TERM...LATEST SURFACE ANALYSIS AND SATELLITE/RADAR IMAGES INDICATE THAT THE SURFACE FRONT IS MOVING ACROSS NORTH GA NOW AND WILL SETTLE ACROSS THE SOUTH LATER TONIGHT. ISOLATED SHOWERS AND THUNDERSTORMS ARE ONGOING IN MIDDLE GA AHEAD OF BOUNDARY WHERE SOME INSTABILITY REMAINS. WILL WORD FORECAST AND ISOLATED SHWRS/TRWS IN MIDDLE GA. FOR NORTH GEORGIA...EXPECT MAINLY PARTLY CLOUDY SKIES AND DRY CONDITIONS. DISTURBANCE OVER LA/MS WILL RACE EAST ACROSS AL INTO MIDDLE GA OVERNIGHT. EXPECT SKIES TO TURN MOSTLY CLOUDY OVER THE NORTH LATE TONIGHT AND POPS WILL RISE FROM 20 TO 50 PERCENT IN MIDDLE GA. MORE SIGNIFICANT SYSTEM WILL COME OUT SUNDAY INTO MONDAY. LOOKING AT ENSEMBLE SPREADS...MODELS ARE HAVING PROBLEMS WITH TRANSITION SEASON. GFS/NGM/REGIONAL GEM SEEM TO FOCUS TOO MUCH ON SMALL MESOSCALE SYSTEM CURRENTLY IN LA/MS. PREFER THE MORE CONSISTENT SOLUTION OF THE ETA/UKMET/GLOBAL GEM. THIS BLENDS BETTER WITH PREVIOUS FORECAST. WHAT THIS MEANS IS SHOWERS AND THUNDERSTORMS ACROSS CWA SUNDAY INTO MONDAY. BEST PE VALUES AND LOW LEVEL JET FOCUS SUNDAY AFTERNOON INTO MONDAY MORNING ALONG AND NORTH OF ABOUT I-20. LOCALLY HEAVY RAIN IS POSSIBLE IN NORTH GA IN THIS TIME FRAME. THERE MAY EVEN BE SOME ISOLATED SEVERE WEATHER IN WESTERN GA SUNDAY AFTERNOON AND EVENING AS CAPES RISE TO 1000 TO 2000 J/KG AND THE CONVECTIVE STORM COMPOSITE RISES TO 0.8 TO 1.0. WITH PE VALUES ABOVE 1.4 INCHES...WILL ISSUE AN ESF...FLOOD POTENTIAL OUTLOOK...FOR NORTH GA FOR LATE SUNDAY INTO THE FIRST HALF OF MONDAY. TEMPS WILL BE TRICKY NEXT SEVERAL DAYS DUE TO CLOUD COVER AND SOME WEDGING INTO NE GA FROM BIG COLD SURFACE HIGH FROM THE NORTH. WILL THROW OUT GFS SURFACE TEMPS AS THEY HAVE TEMPS IN 50 TO 55 RANGE SUN ACROSS ATL/AHN. INSTEAD WILL USE 850 MB LOCAL TECHNIQUES TO DERIVE MAXES/MINS. BY DOING THIS...ETA/GFS/NGM INDICATE NEARLY THE SAME MAXES/MINS...INSTEAD OF SPREADS AT TIMES OF 20 DEGREES. .EXTENDED...ANOTHER WAVE WILL RIDE UP IN SOUTHWEST FLOW TUE WITH YET ANOTHER LATER WED. HOWEVER...MAIN FOCUS OF RAIN WILL BE IN MIDDLE GA AND POINTS SOUTH WITH THESE EVENTS. WILL TRIM TEMPS THRU THU BASED ON COLD UPPER LEVELS AND CLOUD COVER. CONDITIONS WILL BEGIN TO IMPROVE THU WITH LOTS OF SUN FORECAST FRI/SAT AS TEMPS MODERATE TO BACK TO NORMAL AFTER A CHILLY MID WEEK. .PRELIMINARY POINT TEMPS/POPS... KATL 55 66 56 71 / 10 60 70 60 KAHN 53 63 55 71 / 10 50 70 60 KGVL 53 61 53 67 / 10 50 70 60 KRMG 53 69 56 74 / 10 70 90 60 KCSG 61 75 61 78 / 50 50 50 50 KMCN 59 72 59 77 / 50 50 50 50 .ATL WATCHES/WARNINGS/ADVISORIES... GA...NONE. NOEL
GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-052200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1110 AM EST SAT APR 5 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...TODAY. A FEW THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND TONIGHT...MAINLY SOUTH OF AN ATLANTA TO ATHENS LINE. .SYNOPSIS... A COLD FRONT OVER NORTH GEORGIA...WILL MOVE INTO CENTRAL GEORGIA TONIGHT. MOIST SOUTHERLY WINDS AHEAD OF THIS FRONT WILL ALLOW AN INCREASE IN INSTABILITY. .PRIMARY HAZARD... THE PRIMARY HAZARD FROM THE THUNDERSTORMS WILL BE LIGHTNING. .DISCUSSION... A FEW THUNDERSTORMS WILL DEVELOP THIS AFTERNOON AND TONIGHT...GENERALLY SOUTH OF AN ATLANTA TO ATHENS LINE. CAPES SHOULD REMAIN BELOW ONE THOUSAND...AND LIFTED INDEX VALUES SHOULD RANGE FROM MINUS ONE TO MINUS TWO. AS A RESULT...THE THUNDERSTORMS ARE EXPECTED TO REMAIN BELOW SEVERE LIMITS. .FOR SPOTTERS... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. .DAY TWO THROUGH DAY SEVEN...SUNDAY THROUGH THURSDAY. THERE WILL BE A CHANCE OF THUNDERSTORMS SUNDAY THROUGH TUESDAY. A FEW OF THESE THUNDERSTORMS MAY BECOME SEVERE LATE SUNDAY AFTERNOON INTO MONDAY MORNING...MAINLY OVER WESTERN GEORGIA. OTHERWISE...NO HAZARDOUS WEATHER EXPECTED. FOR THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK AND OTHER WEATHER INFORMATION...PLEASE VISIT OUR WEBSITE AT WEATHER.GOV...AND CLICK ON GEORGIA.
GAZ078-089-052345- SIGNIFICANT WEATHER ALERT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 615 PM EST SAT APR 5 2003 ...SIGNIFICANT WEATHER ALERT FOR SMALL HAIL...INTENSE LIGHTNING... AND HEAVY RAIN IN NORTHWEST MUSCOGEE AND SOUTHWEST HARRIS COUNTIES UNTIL 645 PM EST... AT 615 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM ALONG THE GEORGIA...ALABAMA BORDER SOUTHWEST OF HAMILTON...MOVING EAST AT 10 MPH. SIGNIFICANT WEATHER ALERTS ARE ISSUED WHEN WINDS ARE EXPECTED TO REACH 40 TO 50 MPH...HAIL IS EXPECTED TO BE LESS THAN THE SIZE OF DIMES...OR SIGNIFICANT CLOUD-TO-GROUND LIGHTNING IS EXPECTED.
The national radar mosaic for the moment the first event began.
4 hail. Local standard time, as filed.
The public reported penny-sized hail one mile east of Goat Rock Dam on Lake Harding.
An off duty television meteorologist for WDTM TV of Columbus reported penny to nickel-sized hail.
The public reported penny-sized hail in Jackson and at Lake Jackson.
The public reported penny-sized hail.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Georgia in 2003Every state in 2003This day in weather historyWarnings in Georgia, April 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5349601, 5349598, 5349599, 5349600.